Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 2, NWS Pocatello, ID

March 30, 2010

NWS Pocatello, ID issued this wind advisory at Mar 30, 2010, 10:03 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 10:03 AM MDT (16:03 UTC)
Expired
Mar 30, 2010, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS75 KPIH 301603
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1003 AM MDT TUE MAR 30 2010


IDZ017-020>022-310015-
/O.NEW.KPIH.WI.Y.0002.100330T1603Z-100331T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
RAFT RIVER...DIETRICH...RICHFIELD...KIMAMA...ACEQUIA...HEYBURN...
MINIDOKA...PAUL...IDAHO FALLS...REXBURG...RIGBY...ATOMIC CITY...
FIRTH...SHELLEY...WOLVERINE CANYON...UCON...OSGOOD...
KETTLE BUTTE...CRATERS OF THE MOON...HAMER...MUD LAKE...RIRIE...
ROBERTS...SAGE JUNCTION...HEISE...SUGAR CITY...HERBERT...
NORTHWEST INL...SOUTHEAST INL...CENTRAL INL...SOUTHWEST INL...
POCATELLO...BLACKFOOT...FORT HALL...ABERDEEN...ROCKFORD...TABER...
MORELAND...SPRINGFIELD...POCATELLO AIRPORT...MASSACRE ROCKS...
MALAD...OAKLEY...ROCKLAND...ALBION...DECLO...MALTA...SUBLETT...
BRIDGE...ELBA...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
JUNIPER...HOLBROOK...MALAD SUMMIT...HOLBROOK SUMMIT...
ROY SUMMIT...DANIELS RESERVOIR...ARBON VALLEY...ROY
1003 AM MDT TUE MAR 30 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING ABOVE
6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY ABOVE 6500 FEET...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* WINDS: WINDS WILL INCREASE SIGNIFICANTLY THROUGH THE AFTERNOON.
  SUSTAINED SPEEDS OF 25 TO 40 MPH ARE FORECAST WITH GUSTS AROUND
  50 MPH.

* TIMING: THE STRONGEST WINDS SHOULD OCCUR BETWEEN 3 PM MDT AND 9
  PM MDT. WINDS SHOULD BEGIN TO DECREASE RAPIDLY AROUND SUNSET. 

* LOCATIONS INCLUDE: POCATELLO...IDAHO FALLS...REXBURG...
  RIGBY...CRATERS OF THE MOON...MUD LAKE...RIRIE...ROBERTS...ARCO
  DESERT...BURLEY...SHOSHONE...MINIDOKA...MALAD...MALTA

* IMPACTS: VERY STRONG AND GUSTY CROSSWINDS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
422 
WWUS75 KPIH 302046
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
246 PM MDT TUE MAR 30 2010

IDZ017-020>022-310300-
/O.CON.KPIH.WI.Y.0002.000000T0000Z-100331T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND
246 PM MDT TUE MAR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: WINDS WILL INCREASE SIGNIFICANTLY THROUGH THE AFTERNOON.
  SUSTAINED SPEEDS OF 25 TO 40 MPH ARE FORECAST WITH GUSTS AROUND
  50 MPH.

* TIMING: THE STRONGEST WINDS SHOULD OCCUR BETWEEN 3 PM MDT AND 9
  PM MDT. WINDS SHOULD BEGIN TO DECREASE RAPIDLY AROUND SUNSET.

* LOCATIONS INCLUDE: POCATELLO...IDAHO FALLS...REXBURG...RIGBY...
  CRATERS OF THE MOON...MUD LAKE...RIRIE...ROBERTS...ARCO
  DESERT...BURLEY...SHOSHONE...MINIDOKA...MALAD...MALTA

* IMPACTS: VERY STRONG AND GUSTY CROSSWINDS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
634 
WWUS75 KPIH 310232
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
832 PM MDT TUE MAR 30 2010


IDZ017-020>022-310345-
/O.EXP.KPIH.WI.Y.0002.000000T0000Z-100331T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS...
REXBURG...POCATELLO...MALAD CITY...OAKLEY
832 PM MDT TUE MAR 30 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

EXPECT WINDS TO SUBSIDE THROUGHOUT THE NIGHT. THUS...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:48 AM MDT, 15 minutes earlier.

Area forecast discussion, Mar 30, 9:48 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
948 AM MDT TUE MAR 30 2010

.UPDATE...AFTER COLLABORATION WITH NEIGHBORING OFFICES AND NOAA
AFFILIATES HAVE DECIDED TO PULL THE TRIGGER ON WIND ADVISORY. SFC
GRADIENT TIGHTENS SIGNIFICANTLY DURING THE AFTERNOON HOURS BEHIND
THE COLD FRONT. 06Z GFS GUIDANCE SIGNIFICANTLY STRONGER THAN 12Z
NAM GUIDANCE WITH SUSTAINED WINDS THROUGH SNAKE PLAIN OF 30 TO 35
KTS. NAM SLIGHTLY WEAKER AT JUST UNDER 30 KTS. HAVE INCREASED THE
WINDS TO SPLIT THE DIFFERENCE...WHICH PUTS SIGNIFICANT PORTION OF
REGION UNDER WIND ADVISORY. GRADIENT DROPS OFF SIGNIFICANTLY AFTER
03Z TONIGHT SO WILL EXPIRE EVENT AT THAT POINT. TEXT UPDATES
FORTHCOMING. DMH

&&

.PREV DISCUSSION... /ISSUED 902 AM MDT TUE MAR 30 2010/

UPDATE...NO UPDATES ANTICIPATED THIS MORNING. PRECIP NOW
WIDESPREAD ACROSS EASTERN IDAHO PER RADAR...SFC OBSERVATIONS...AND
AREA WEBCAMS AND SPOTTER REPORTS. SNOW HAS GENERALLY STAYED ABOVE
6500-7000 FT ELEVATIONS...THOUGH WILL START TO SEE SNOW LEVELS
FALL TO VALLEY FLOORS THIS AFTERNOON AS TEMPS FALL BEHIND COLD
FRONT. WILL LEAVE CURRENT ROUND OF HEADLINES IN PLACE. 12Z NAM
INDICATING POSSIBILITY OF STRONG WINDS REDEVELOPING OVER PORTIONS
OF THE SNAKE PLAIN. BEST CHANCES VICINITY OF KPIH AND NORTH LATE
THIS AFTERNOON THROUGH MID EVENING THOUGH MID LEVEL SUPPORT
LACKING AND WINDS WILL BE PRIMARILY DRIVEN BY TIGHTENED SFC
GRADIENT. WILL INVESTIGATE THIS FURTHER FOR POTENTIAL WIND
ADVISORY LATER TODAY...ESPECIALLY GIVEN WIND SPEEDS INDICATED BY
LATEST NUMERICAL GUIDANCE. DMH

PREV DISCUSSION... /ISSUED 322 AM MDT TUE MAR 30 2010/

SHORT TERM...TODAY THROUGH THURSDAY.
WINTER STORM WARNINGS REMAIN IN EFFECT IN THE CENTRAL MOUNTAINS
UNTIL 6 PM AND IN THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS
AND WASATCH MOUNTAINS UNTIL 6 AM WEDNESDAY. WIDESPREAD
PRECIPITATION CONTINUES IN SOUTHEAST IDAHO WITH HEAVY SNOW REPORTED
IN MANY HIGH ELEVATION LOCATIONS IN THE CENTRAL MOUNTAINS. STILL
RAIN BELOW 6000 FEET WITH THE SNOW LEVEL LOWERING CLOSE TO 6000
FEET NOW IN THE CENTRAL MOUNTAINS. STRONG COLD FRONT STILL MOVING
THROUGH REGION TONIGHT AND DRY AIR MOVES IN BEHIND THE FRONT. SNOW
LEVELS DROP TO VALLEY FLOORS BEHIND FRONT AND SNAKE PLAIN MAY SEE
A QUICK BURST OF SNOW RIGHT BEHIND THE FRONT BUT SHOULD DRY OUT
RAPIDLY. DO NOT EXPECT SIGNIFICANT SNOWFALL IN THE SNAKE PLAIN.
LOWERED POPS CONSIDERABLY IN AREAS OVERNIGHT BUT KEPT UP THE
LIKELY POPS IN THE EASTERN MOUNTAINS WHERE THEY SHOULD SEE THE
HEAVIEST PRECIPITATION THROUGH TONIGHT. TEMPERATURES SHOULD BE MUCH
COOLER TODAY AND THEN WELL BELOW NORMAL WEDNESDAY BEHIND THE COLD
FRONT. THINK IT WILL BE UNSTABLE ENOUGH FOR SCATTERED SNOW SHOWERS
TO DEVELOP ON WEDNESDAY BUT ONLY VERY LIGHT AMOUNTS COMPARED TO
WHAT THE MOUNTAINS HAVE RECEIVED YESTERDAY AND AGAIN TODAY. EXPECT
CONTINUED COLD CONDITIONS THROUGH THURSDAY WITH THE THREAT FOR
ISOLATED TO SCATTERED SNOW SHOWERS CONTINUING. WINDY CONDITIONS
WILL CONTINUE TODAY AND TONIGHT AHEAD OF AND BEHIND THE COLD FRONT
BEFORE TAPERING OFF ON WEDNESDAY.
GK

LONG TERM...FRIDAY THROUGH NEXT TUESDAY. GFS/ECMWF IN GENERALLY
GOOD AGREEMENT THROUGHOUT THE FORECAST PERIOD HOWEVER THERE HAVE
BEEN RUN TO RUN CHANGES THAT SUGGEST SOME DEGREE OF UNCERTAINTY IS
WARRANTED DURING THE PERIOD.  WITH THAT SAID...MODELS CONTINUE TO
INDICATE THAT THE NEXT PAC WAVE WILL BREAK INTO THE NW STATES FRIDAY
WITH ATTENDING PRECIPITATION OVERSPREADING SRN IDAHO FRIDAY NIGHT AS
THE WAVE PROGRESSES EAST ALONG THE CANADIAN BORDER. THIS FEATURE AND
SCENARIO HAVE BEEN CONSISTENTLY FORECAST THE LAST TWO CYCLES AND
THUS HAVE ONCE AGAIN BUMPED PRECIP POTENTIAL UPWARDS ESPECIALLY
ACROSS THE CNTRL/NRN MOUNTAIN AREAS. WAVE EXITS EAST SATURDAY
LEAVING A MOIST WEST FLOW OVER THE REGION WITH A LOW END CHANCE
MENTION OF PRECIPITATION WARRANTED. NEXT UPSTREAM PAC LOW APPROACHES
THE COAST SATURDAY NIGHT/SUNDAY WITH A MOIST SW FLOW SHIFTING INTO
THE REGION AHEAD OF THE TROUGH. MODELS HAVE COME INTO BETTER
AGREEMENT HERE BUT THERE REMAINS SOME TIMING ISSUES AS THE TROUGH IS
CURRENTLY PROGGED TO LIFT ACROSS THE REGION SUNDAY NIGHT/MONDAY.
HAVE GENERALLY NUDGED PRECIP POTENTIAL UP MODESTLY DURING THIS TIME
FRAME. WAVE CLEARS REGION BY TUESDAY WITH A MOIST NW FLOW TRAILING
ACROSS NE MOUNTAIN ZONES. HUSTON

AVIATION...MOIST SW FLOW CURRENTLY IN PLACE ACROSS REGION WITH
LITTLE CHANGE EXPECTED THROUGH THE DAY FOLLOWED BY MODEST DRYING
TONIGHT. VFR/MVFR CIGS NOTED AT ALL TERMINALS EARLY THIS MORNING AND
MODELS SUGGEST THAT PERIODS OF MVFR CIGS IN SHOWERS WILL GENERALLY
RULE THE DAY. SOME MID-LEVEL DRYING IS ANTICIPATED OVERNIGHT WHICH
WILL OPEN THE DOOR TO THE DEVELOPMENT OF FOG/STRATUS (NEAR IFR CIGS)
POTENTIALLY IMPACTING KIDA/KPIH. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING ABOVE 6500 FEET FOR
THE IDZ017-020>022.

WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY ABOVE 6500 FEET
FOR THE IDZ023-025.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING ABOVE 7000 FEET
FOR THE IDZ018-032.

WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY ABOVE 6500 FEET
FOR THE IDZ019.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING ABOVE 6500 FEET
FOR THE IDZ031.

&&
Hazardous weather outlook, Mar 30, 5:00 AM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT TUE MAR 30 2010

IDZ017>025-031-032-311300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT
EXPECT HEAVY SNOW TO CONTINUE ABOVE 6000 FEET TODAY IN THE CENTRAL
MOUNTAINS AND TODAY AND TONIGHT IN THE EASTERN HIGHLANDS.  WINTER
STORM WARNINGS HAVE BEEN ISSUED FOR THESE AREAS.  PLEASE REFER TO
THE LATEST BOIWSWPIH FOR THE LATEST DETAILS.  EXPECT WINDY
CONDITIONS TO CONTINUE TODAY AS A COLD FRONT MOVES THROUGH SOUTHEAST
IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT MOUNTAIN SNOW SHOWERS AND VALLEY RAIN AND SNOW SHOWERS TO
CONTINUE OFF AND ON WEDNESDAY THROUGH SUNDAY.  TEMPERATURES WILL BE
WELL BELOW NORMAL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.